Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 57, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2017, 3:25 PM EDT for Holmes County, Knox County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 13, 2017, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, OH, Knox County, OH
The radar
The Cleveland radar (KCLE), 116 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:40 PM EDT | TSTM WND DMG | 2 Nw Danville, OH | MULTIPLE TREES DOWN IN KNOX COUNTY. APPLE VALLEY RD. DANVILLE AMITY ROAD, BEACON RD AND JONATHAN DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WUUS51 KCLE 131925
SVRCLE
OHC075-083-132015-
/O.NEW.KCLE.SV.W.0057.170613T1925Z-170613T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
325 PM EDT TUE JUN 13 2017
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southwestern Holmes County in northeastern Ohio...
Knox County in north central Ohio...
* Until 415 PM EDT
* At 324 PM EDT, severe thunderstorms were located along a line
extending from Glenmont to near Fredericktown, moving southeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Danville, Killbuck, Glenmont,
Waterford, Martinsburg, Gann, North Liberty and Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4024 8241 4055 8264 4055 8235 4057 8204
4045 8185 4045 8218 4024 8220
TIME...MOT...LOC 1924Z 304DEG 32KT 4051 8207 4053 8249
HAIL...1.00IN
WIND...60MPH
$$
Greenawalt1 follow-up statement
650
WWUS51 KCLE 131952
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
352 PM EDT TUE JUN 13 2017
OHC075-083-132015-
/O.CON.KCLE.SV.W.0057.000000T0000Z-170613T2015Z/
Holmes OH-Knox OH-
352 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN HOLMES AND EASTERN KNOX COUNTIES...
At 352 PM EDT, severe thunderstorms were located along a line
extending from near Killbuck to near Gambier, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Mount Vernon, Gambier, Danville, Killbuck, Martinsburg, Gann and
Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4024 8241 4047 8253 4051 8231 4050 8193
4045 8185 4045 8218 4024 8220
TIME...MOT...LOC 1952Z 349DEG 18KT 4043 8202 4041 8240
HAIL...1.00IN
WIND...60MPH
$$
GreenawaltWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:20 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 1:20 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 120 PM EDT Tue Jun 13 2017 .SYNOPSIS... A weak cold front will drop south into the area today and stall for Wednesday then slowly lift back north of the area Thursday into Friday. A cold front will push east through the region Sunday. && .NEAR TERM /THROUGH TONIGHT/... No major changes from previous update. Scattered convection has developed across the area, and adjusted pops to the latest radar and hi-res trends. Switched to coverage wording for the forecast through the evening, back to slight chance after Midnight. Temps have shot up rapidly this afternoon, even behind the outflow boundary with winds off of the lake, so adjusted the temperature trends a bit. Still expecting a rapid diminishment of convection after the 02-04Z timeframe, and will look to refine pops a bit more before the next forecast update. Previous discussion... Fairly significant changes to the forecast today and tonight as new data coming in shows frontal boundary pushing well through the area this afternoon/evening and likely settling south of the area tomorrow morning. This has resulted in a lowering of pops overnight, cutting to slight chance south and southwest, with sub-mentionable pops north and northeast. Growing more and more confident in this scenario, as latest satellite and obs trends show a boundary already pushing onshore across far NE OH and NW PA. This is likely an outflow from the remnant central Great Lakes MCS that moved through overnight vs. the actual synoptic front. Much of today's forecast still remains on track, with the front progged to move south of the lake between 18Z and 21Z, but then pushing through the area entirely by the 02-03Z timeframe. Marginal risk still looks warranted with 2500-3500 j/kg SBCAPE building south of the front, however little/no deep layer shear, nearly saturated environment up through 700mb, very dry air above 700mb has the makings of a less-organized pulse- type storm environment with downburst wind potential the primary threat. Some minor adjustments to high temps today, especially across far NE OH and NW PA where winds have already flipped more NW/N off of the lake and forecast highs have been lowered. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... The front will be stalled over the cwa Wed then lift nne back out of the cwa Thu and Thu night which should leave only small chc pops for mainly the east on Fri. Overall, there is not a big flood threat but with a prolonged threat for tsra, if some spots see repeated heavy rains then some localized flood related issues could develop. The severe threat should stay limited. Temps should run near or slightly above normal Wed and Thu then trend a few degrees warmer for Fri as the warm front lifts off to the ne. && .LONG TERM /SATURDAY THROUGH MONDAY/... The first half of the long term forecast looks fairly active with the extended guidance showing an upper trough over the Great Lakes that will support an area of low pressure and its associated cold front at the surface. Given a favorable setup for convection with good upper level support, have raised pops to high chance pops for much of Saturday and Sunday until the cold front passes early Monday morning. Temperatures through this time period will be close to normal as the area will be in the warm sector of the cold front through the weekend. The first couple days of the next work week certainly will be a change of pace from the past two weeks or so. Cold air behind the cold front will move in with support from northwest flow aloft. A broad area of high pressure is progged to develop, keeping things rather dry for Monday and much of Tuesday. So while, these couples days will be dry, temperatures will take a tumble into the low to mid 70s, or a couple degrees below normal. && .AVIATION /18Z Tuesday THROUGH Sunday/... A cold front will sink south into the region this afternoon. Unstable conditions south of the front will lead to rapid cumulus development through the afternoon hours, with scattered TSRA possible. Coverage should be fairly widespread, but only mention TSRA in a TEMPO at KMFD and KCAK this afternoon, with VCTS mention at KFDY, KTOL and KYNG. TSRA activity should diminish rapidly after 00Z, with some localized MVFR BR developing overnight, especially where thunderstorms persist this afternoon. Winds will veer from southwesterly south of the front to northerly north of the front, becoming generally calm after Midnight. OUTLOOK...Non-VFR possible in thunderstorms through Thursday night. && .MARINE... The lake will start rather benign today as southerly flow continues over the basin. However, a weak cold front will shift south throughout the day today and winds will flip around from the south to the north and eventually to the northeast for Wednesday, once the front stalls south of the lake. Winds will pick up while northeast on Wednesday and for now look to be below SCA conditions, although waves may be close in the 2 to 4 feet range. The front will then move back north on Thursday as a warm front and winds will shift back around to the south for Thursday and should remain in a south to southwest flow through much of the weekend. These southerly winds should be much of the same that we have seen from the past couple days with 5-15 knots over the lake for much of the end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Adams NEAR TERM...Greenawalt SHORT TERM...Adams LONG TERM...Sefcovic AVIATION...Greenawalt MARINE...Sefcovic
Hazardous weather outlook, Jun 13, 4:28 AM EDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 428 AM EDT Tue Jun 13 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 428 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms for most of the area today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-140830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 428 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 12:42 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1242 PM EDT TUE JUN 13 2017
OHZ020-030-031-131730-
Medina-Ashland-Wayne-
1242 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MEDINA...NORTHERN
ASHLAND AND NORTHERN WAYNE COUNTIES...
At 1241 PM EDT, a strong thunderstorm was located near West Salem,
or 14 miles west of Medina, moving east at 20 mph. Additional
thunderstorms are expected to develop in this area.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Medina, Wooster, Ashland, Wadsworth, Orrville, Rittman, Doylestown,
Lodi, Creston, Dalton, West Salem, Chippewa Lake, Savannah, Polk,
Sullivan, Seville, Smithville, Westfield Center, Marshallville and
Gloria Glens Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4087 8241 4094 8242 4107 8237 4106 8218
4109 8210 4111 8197 4112 8169 4099 8169
4098 8167 4080 8167
TIME...MOT...LOC 1641Z 273DEG 18KT 4106 8213
ClarkSpecial weather statement, Jun 13, 2:27 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
227 PM EDT TUE JUN 13 2017
OHZ032-131900-
Stark-
227 PM EDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STARK COUNTY...
At 227 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Minerva to near Massillon. Movement
was east at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Canton, Massillon, Alliance, North Canton, Louisville, Minerva,
Brewster, Navarre, Waynesburg, East Sparta, Wilmot, East Canton,
Beach City, Bolivar, Meyers Lake, Hills And Dales, Robertsville,
Maximo, Perry Heights and North Lawrence.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4086 8165 4090 8109 4073 8109 4072 8123
4065 8124 4065 8144 4066 8144 4065 8147
4064 8164
TIME...MOT...LOC 1827Z 281DEG 12KT 4080 8112 4078 8161
GreenawaltSpecial weather statement, Jun 13, 2:34 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
234 PM EDT TUE JUN 13 2017
OHZ029-030-037-038-047-131930-
Holmes-Richland-Ashland-Morrow-Knox-
234 PM EDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN RICHLAND...
SOUTHEASTERN ASHLAND...MORROW...HOLMES AND KNOX COUNTIES...
At 233 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Holmesville to near Galion. Movement
was southeast at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Mount Vernon, Mount Gilead, Millersburg, Galion, Berlin, Lexington,
Walnut Creek, Loudonville, Fredericktown, Gambier, Utica, Bellville,
Centerburg, Danville, Killbuck, Holmesville, Glenmont, Chesterville
and Nashville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4024 8248 4027 8248 4027 8273 4064 8290
4065 8286 4071 8286 4072 8283 4070 8213
4067 8213 4067 8165 4064 8165 4063 8167
4045 8167 4045 8218 4024 8220
TIME...MOT...LOC 1833Z 303DEG 13KT 4063 8184 4065 8284
GreenawaltLocal storm report, Jun 13, 2:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
257 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL EAST CANTON 40.79N 81.28W
06/13/2017 E1.25 INCH STARK OH TRAINED SPOTTER
&&
GARNETLocal storm report, Jun 13, 3:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL WAYNESBURG 40.67N 81.26W
06/13/2017 E0.75 INCH STARK OH TRAINED SPOTTER
&&
GARNETSpecial weather statement, Jun 13, 3:17 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
317 PM EDT TUE JUN 13 2017
OHZ029-030-037-038-047-132015-
Holmes-Richland-Ashland-Morrow-Knox-
317 PM EDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
RICHLAND...SOUTH CENTRAL ASHLAND...SOUTHEASTERN MORROW...SOUTHWESTERN
HOLMES AND KNOX COUNTIES...
At 317 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Glenmont to near Mount Gilead.
Movement was southeast at 10 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.
Locations impacted include...
Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica, Bellville,
Centerburg, Danville, Killbuck, Glenmont, Chesterville, Nashville,
Sparta, Waterford, Butler, Edison, Martinsburg, Gann, North Liberty
and Bladensburg.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4035 8277 4063 8289 4060 8204 4045 8188
4045 8218 4024 8220
TIME...MOT...LOC 1917Z 312DEG 11KT 4054 8206 4058 8281
GreenawaltThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:42 PM EDT | Special Weather Statement | CLE | Wayne | 48 min |
| Jun 13, 2:27 PM EDT | Special Weather Statement | CLE | Stark | 33 min |
| Jun 13, 2:34 PM EDT | Special Weather Statement | CLE | Holmes, Knox, Morrow | 56 min |
| Jun 13, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland | 39 min |
| Jun 13, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 41 min |
| Jun 13, 3:17 PM EDT | Special Weather Statement | CLE | Knox, Morrow | 58 min |
| Jun 13, 3:31 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 43 min |
| Jun 13, 3:45 PM EDT | Flash Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jun 13, 4:25 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Morrow, Wyandot | 4 hr |
| Jun 13, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 63 min |
| Jun 13, 4:30 PM EDT | Flash Flood Warning | CLE | Richland | 6 hr |
| Jun 13, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland | 57 min |
| Jun 13, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 53 min |
| Jun 13, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 58 min |
| Jun 13, 5:49 PM EDT | Areal Flood Advisory | CLE | Huron | 4 hr |
| Jun 13, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 52 min |
| Jun 13, 5:57 PM EDT | Flash Flood Warning | CLE | Hancock | 6 hr |
| Jun 13, 7:10 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 46 min |
| Jun 13, 7:55 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.